Discussions that mention paxil

Panic Disorders board


Hello everyone. My name is Josh and I hail from Raleigh, NC and I am 18 years old. I started to develop panic disorder about a month and a half ago. Since then, I have been to the doctor recently for a fast heart rate (tachycardia). They did an EKG and some blood work. Everything came back as normal.

The good ol' doc put me on trial packages of Paxil. 12.5 mg the first week and 25 mg the second and third week. I am currently on my 4th day of Paxil without many obvious side effects. Night before last, I was in Golden Corral having dinner with my family and I couldn't lift my fork. I felt powerless and was soo weak. I started to feel short of breath and I had an intense burning sensation in my chest which radiated down my left bicep into my wrist. My mother took me to the emergency room and I was checked in and my vitals were checked.

Blood Pressure - 161/88
Heart Rate - 120
Temperture - 98.0

They performed an EKG on me immediately. I was then, called into the actually ER. They hooked me up to a heart monitor (ECG) and did some bloodwork. They also did a chest x-ray. I was completely sound medically. I had a severe panic attack. The ER doc prescribed Xanax 0.5 mg. Since then, I've taken Xanax twice to take the edge off of my anxiety. It relaxs me and makes me very calm. My heart rate is much slower as well. But this is normal, I assume because Xanax is a downer. The doctor also referred me to a psychologist and to give this doctor a call within 5 days. So I have some unanswered questions that I thought some of you intelligent folks might be able to answer for me.

Is Xanax and Paxil good to mix?

I have constant fatigue. Any suggestions as to what causes this?

And I'm scared to death that something is serious wrong with me. But now that I've been to the ER and they did bloodwork, should I still worry?

Thanks if you read this. I'm just looking for some reassurance. :)
[QUOTE=Josh x]Hello everyone. My name is Josh and I hail from Raleigh, NC and I am 18 years old. I started to develop panic disorder about a month and a half ago. Since then, I have been to the doctor recently for a fast heart rate (tachycardia). They did an EKG and some blood work. Everything came back as normal.

The good ol' doc put me on trial packages of Paxil. 12.5 mg the first week and 25 mg the second and third week. I am currently on my 4th day of Paxil without many obvious side effects. Night before last, I was in Golden Corral having dinner with my family and I couldn't lift my fork. I felt powerless and was soo weak. I started to feel short of breath and I had an intense burning sensation in my chest which radiated down my left bicep into my wrist. My mother took me to the emergency room and I was checked in and my vitals were checked.

Blood Pressure - 161/88
Heart Rate - 120
Temperture - 98.0

They performed an EKG on me immediately. I was then, called into the actually ER. They hooked me up to a heart monitor (ECG) and did some bloodwork. They also did a chest x-ray. I was completely sound medically. I had a severe panic attack. The ER doc prescribed Xanax 0.5 mg. Since then, I've taken Xanax twice to take the edge off of my anxiety. It relaxs me and makes me very calm. My heart rate is much slower as well. But this is normal, I assume because Xanax is a downer. The doctor also referred me to a psychologist and to give this doctor a call within 5 days. So I have some unanswered questions that I thought some of you intelligent folks might be able to answer for me.

Is Xanax and Paxil good to mix?

I have constant fatigue. Any suggestions as to what causes this?

And I'm scared to death that something is serious wrong with me. But now that I've been to the ER and they did bloodwork, should I still worry?

Thanks if you read this. I'm just looking for some reassurance. :)

Dear John x,
The combination of paxil and xanax is okay as long as paxil works for you on a constant basis to control the anxiety. Xanax (benzo) on "an as needed basis" is okay as long as you don't have mostly "as needed basis". If you need something to stop anxiety or especially panic attacks on a constant basis, you should be looking at Klonopin (benzo), not xanax. It lasts for 24 hours where xanax only lasts for 5-7 hours. Ativan (benzo) is another, but it only lasts for 10-12 hours and Klonopin has a better track record. Paxil can help with anxiety problems and also with the depression that comes along with having attacks but if it won't work by itself, then you will probably find that you need a constant benzo. The combination is safe, just depends on what works for you. No matter what you think you want to be on, you will find that you will be back to what works, period. That is the way it is, and you will find that the word addition does not matter as much as stopping the symptoms. All of the drugs, no matter who tells you, are addicting. Don't worry about that, just find the one or combination that gives you control back. Therapy is also a good means of finding a direction to deal with the management of this also. Good luck young man.

Sincerely,

Sickman :)
Hi Josh, the weakness, etc at the resteraunt could have been an early side effect from the paxil or caused by anxiety,or something else
I have had panic states where I seemed to have lost all my strength
xanax as needed will continue to calm you
.5 isnt a very large dose, but take only what is needed

xanax works fastest if dissolved under the tongue, carry a few tablets with you when out
Josh, it's quite normal to doubt the tests & the doctors when you do have a panic attack. You are not alone, we all have had the same worries & thoughts. Panic attacks can cause all sorts of physical symptoms, that are not real in that there is something physically wrong, but they are real to us, we DO feel them. My heart would race so bad, that I could feel it pounding in my ears & my head actually bounced on the pillow in bed.
I agree with Sickman, tell your doc you prefer Klonopin to xanax. Xanax helps for a short time, but usually leaves you shakey when it wears off. Klonopin works much longer & does not give you any side effects when it wears off. Not a lot of people on these boards are in favor of paxil, I have read that withdrawal from it is worse than heroine. JUst what I've read, I have never taken Paxil. Do some research on your own about AD's that are available. There is nothing wrong with questioning a doctor about a med that he is prescribing either, or suggesting something you think is milder & has less side effects.
Josh, the irony here is that Paxil can cause nervousness or anxiety. You could have had a reaction to the Paxil. The benzos, like Klonopin and Xanax, are good for that but they can lose effectiveness(tolerance) if you take them daily or more than a minimal dose, and also have severe withdrawals (and tolerance withdrawals) sometimes.

It might be wise to try and get to the bottom of what's causing the panic, whether it be physical in nature (blood sugar, thyroid, allergies, drug reactions, alcohol, cigarettes) or emotional (trauma, problems, worries, etc.) rather than taking medications which could complicate your health.